First Time

Hello All.

This is my first time talking about my anxiety publicly, although it's still behind a computer screen I do feel a lot better speaking. But I stumbled across this website whilst researching and figured it could be of some help.

I've been suffering from anxiety for the past few years, struggled on but it got that bad I had to go to the doctors and have been subscribed Citalopram (20mg) and counselling.

Today was my first day on the tablets and the side effects where horrible, I've had no appetite all day, been dizzy, sweating, headache and nearly passed out when I went out earlier, it was so scary.

I guess I'm just using this as somewhere to post, my boyfriend doesn't really seem to understand, and I don't want to badger him or worry him with what I'm going through. As I live away from home too I don't want to worry my mum.

A xx

10 Replies

oldestnewest
  • Hi & welcome

    You have found the right place to talk

    We all understand , don't judge , listen & help where we can

    I just picked up you said today was the first day on your meds

    I am not a doctor , but to get side effects after one day , seems very quick

    Do you think you may have panicked a little , because you knew you had taken one , because I have anxiety about taking meds

    Anxiety as well can give us all those feelings you describe , even though I no it can be hard to believe , but it does

    Keep talking on here , there are lovely people & you will get all different suggestions & support

    Love

    whywhy

    xxx

  • Hi Whywhy thankyou for your reply, it's great to talk to people instead of feeling embarrassed talking to friends.

    I'm not sure, I took one as soon as I woke up this morning, then around 6 o'clock I started going dizzy and panicking, then really panicking when I was out, but I've had panic attacks really suddenly and badly the past few weeks, so it may just be one of them.

    I'm anxious all the time lately and really badly so it may just be that, as I was anxious about starting them yes.

    Just hoping it all stops soon, don't feel like myself anymore at all.

    A xxx

  • Hi

    I think at this stage it will be as you say , the fact you are already panicky

    They do take several weeks before they start working , so I would try & hang in there a bit , as they do have good results for lots of people

    If after a few weeks you feel they are not for you & you are getting side effects , then you can go back & mention it to GP , but after one tab I think they would say it wasn't

    Keep using this site , you will get through this & on here there is always someone that will relate to you

    xxx

  • Yeah my GP wants a check up in 4 weeks anyway, so if I'm still not feeling right will bring it up then!

    Thankyou, will definitely keep using the site thing it will help a lot.

    A xxx

  • Hi

    On Citralopram I lasted 3 days..I had side effects right from the first one.

    Hope you start to feel better

  • Hi Ashley,

    did you just come off them? how did you feel after?

    Do you take anything now instead?

    A xx

  • Yeah I just stopped them, I still suffer my anxiety (which is health) but there is no way I could of continued on them. I felt horrendous. I don't take anything else. I just get on with it now and just put up wit how I feel lol

    Xx

  • Hello and welcome

    I took citalopram years ago and after the initial dizzyness, sweating and feeling awful I found they got me back on track and i reached a point where i was well enough to come off them. Some people are more sensitive than others with side effects. Keep a note of how you are feeling each day and talk to your doc. If I remember correctly it took 2/3 weeks before I felt the full benefit. Try to eat and drink small amounts and rest when you can and let the meds do their job. Take care love eve x

  • Hi Eve, thanks for your comment. Today I'm going to try taking it at night rather than morning, see if that helps the sickness and dizziness because yesterday I was a mess, just feeling so nervous and crying as well which was strange. I go on holiday in 10 days and I am in two minds what to do, as don't want to come off the meds as I want them to work, but I don't want to ruin the holiday (plus be over panicking with the 5 hour flight)

    I have no appetite so I'm only eating fruit and drinking water really.

    Love A xx

  • Hi

    8 months ago I was really ill too but believe me when I say you will get through this. Try taking it at night and see how it feels. When i was on it i took 20mg night and 10mg in the morning. i take mirtazapine now and I take mine at night. If you don't feel any better in a few days go back and see your doc. Keep blogging and you "will" get through this. The good days will come back so don't lose heart. Love eve x